Alert archive / Missouri / River Flood Warnings in 2011

River Flood Warning 187, NWS St. Louis, MO

June 27, 2011Lincoln County, Missouri

NWS St. Louis, MO issued this river flood warning at Jun 27, 2011, 5:19 PM CDT for Lincoln County, Missouri. It took effect at Jun 28, 2011, 1:00 AM CDT. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Jun 27, 2011, 5:19 PM CDT (22:19 UTC)
In effect from
Jun 28, 2011, 1:00 AM CDT
Expired
Jun 28, 2011, 11:05 AM CDT
In force
10 hr
Issued by
NWS St. Louis, MO
Flood severity
Minor

County Lincoln County, MO

The radar

The St Louis radar (KLSX), 47 km from the middle of the area, began a volume at 22:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Cuivre River at Troy (TRYM7). The gauge peaked at 19.51 ft at Jun 27, 2011, 8:00 PM CDT.

actionminormoderate1015202506/2706/2806/29
Action stage
19 ft
Minor stage
21 ft
Moderate stage
25 ft
Major stage
29 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05514500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

965 
WGUS43 KLSX 272219
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
519 PM CDT MON JUN 27 2011

...THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVER IN MISSOURI... 


  CUIVRE RIVER NEAR 

      TROY 


.THIS FLOOD WARNING IS A RESULT OF THREE TO FIVE INCHES OF RAINFALL OVER
THE PAST 48 HOURS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN 
PREDICTED.  THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC113-282219-
/O.NEW.KLSX.FL.W.0187.110628T0400Z-110629T0900Z/
/TRYM7.1.ER.110628T0400Z.110628T0600Z.110628T0900Z.NO/
519 PM CDT MON JUN 27 2011

THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A 

* FLOOD WARNING FOR 
  THE CUIVRE RIVER NEAR TROY
* FROM THIS EVENING TO TUESDAY MORNING.
* AT 5:00 PM MONDAY THE STAGE WAS 18.4 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* MINOR FLOODING IS FORECAST. 
* FORECAST...THE RIVER IS FORECAST TO RISE ABOVE FLOOD STAGE THIS EVENING
  AND CREST NEAR 21.5 FEET OVERNIGHT TONIGHT.
* IMPACT...AT 22.0 FEET...RIGHT BANK OVERFLOWS.
* IMPACT...AT 21.0 FEET...FLOOD STAGE.  LEFT BANK OVERFLOWS.  MINOR 
  FLOODING BEGINS.

$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     06/28  06/29  06/30  07/01  07/02

CUIVRE RIVER
  TROY            21.0   18.37      20.5   12.3    8.7    7.4    6.9
2 follow-up statements
801 
WGUS83 KLSX 280121
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
821 PM CDT MON JUN 27 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN 
MISSOURI...
 

  CUIVRE RIVER 

      NEAR TROY  

      AT OLD MONROE 
 

.THIS FLOOD WARNING IS A RESULT OF THREE TO FIVE INCHES OF RAINFALL OVER
THE PAST 48 HOURS...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINS COULD CAUSE RIVER LEVELS TO RISE EVEN HIGHER THAN 
PREDICTED.  THE NATIONAL WEATHER SERVICE WILL MONITOR THIS DEVELOPING
SITUATION AND ISSUE FOLLOW UP STATEMENTS AS CONDITIONS OR FORECASTS 
CHANGE.

SAFETY MESSAGE...NEVER DRIVE CARS...TRUCKS OR SPORT UTILITY VEHICLES 
THROUGH FLOODED AREAS.  THE WATER MAY BE TOO DEEP TO ALLOW FOR SAFE 
PASSAGE.

THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC113-290121-
/O.EXT.KLSX.FL.W.0187.110628T0600Z-110629T0600Z/
/TRYM7.1.ER.110628T0600Z.110628T0600Z.110628T0600Z.NO/
821 PM CDT MON JUN 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE CUIVRE RIVER NEAR TROY
* FROM LATE TONIGHT TO TUESDAY MORNING.
* AT 8:00 PM MONDAY THE STAGE WAS 19.5 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR FLOOD STAGE LATE THIS
  EVENING BEFORE FALLING TO NEAR 11.7 FEET WEDNESDAY MORNING.
* IMPACT...AT 21.0 FEET...FLOOD STAGE.  LEFT BANK OVERFLOWS.  MINOR 
  FLOODING BEGINS.

$$

MOC113-290120-
/O.EXT.KLSX.FL.W.0176.000000T0000Z-110702T1800Z/
/OMNM7.1.ER.110628T1800Z.110630T0000Z.110701T0600Z.NO/
821 PM CDT MON JUN 27 2011

THE FLOOD WARNING CONTINUES FOR
  THE CUIVRE RIVER AT OLD MONROE
* UNTIL FRIDAY AFTERNOON.
* AT 7:00 AM MONDAY THE STAGE WAS 22.3 FEET. 
* FLOOD STAGE IS 24.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS FORECAST TO CREST NEAR 25.7 FEET WEDNESDAY
  EVENING BEFORE FALLING BELOW FLOOD STAGE FRIDAY AFTERNOON.
* IMPACT...AT 24.5 FEET...EXTENSIVE LEFT BANK AGRICULTURAL FLOODING 
  DEVELOPS UPSTREAM OF THE GAGE.  A UTILITY ROAD IS FLOODED ALONG THE
  OLD MONROE LEVEE ALONG THE LEFT BANK UPSTREAM OF THE GAGE.
* IMPACT...AT 24.0 FEET...INITIAL FLOODING UPSTREAM.
* IMPACT...AT 23.5 FEET...MINOR AGRICULTURAL LAND BEGINS TO FLOOD.


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     06/28  06/29  06/30  07/01  07/02

CUIVRE RIVER
  TROY            21.0   19.51      20.5   11.7    8.1    7.2    6.8
  OLD MONROE      24.0   22.30      23.4   25.3   25.0   23.6   22.3
521 
WGUS83 KLSX 281605
FLSLSX
FLOOD STATEMENT 
NATIONAL WEATHER SERVICE ST LOUIS MO
1105 AM CDT TUE JUN 28 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVER IN MISSOURI...
 
  

                THE CUIVRE RIVER NEAR 

                  ...TROY... AFFECTING LINCOLN COUNTY


.THIS STATEMENT IS A RESULT OF THE WATER LEVEL GOING BELOW THE FLOOD STAGE.



THIS PRODUCT ALONG WITH ADDITIONAL WEATHER AND STREAM INFORMATION IS 
AVAILABLE AT HTTP://WWW.CRH.NOAA.GOV/AHPS2/INDEX.PHP?WFO=LSX /LOWER 
CASE/

&&

MOC113-281635-
/O.CAN.KLSX.FL.W.0187.000000T0000Z-110629T0600Z/
/TRYM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
1105 AM CDT TUE JUN 28 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE CUIVRE RIVER NEAR TROY.
* AT 10:30 AM TUESDAY THE STAGE WAS 11.3 FEET. 
* FLOOD STAGE IS 21.0 FEET. 
* FORECAST...THE RIVER CRESTED BELOW FLOOD STAGE AT 18.9 FEET.  
  THE RIVER WILL FALL TO 8.2 FEET TOMORROW MORNING.


$$

&&
                   FLD   LATEST              7AM FORECAST
LOCATION           STG  OBS STG     06/29  06/30  07/01  07/02  07/03

CUIVRE RIVER
  TROY            21.0   11.33       8.2    6.9    6.5    6.2    6.0

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jun 27, 3:40 PM CDT, 1 hour 39 minutes earlier.

Area forecast discussion, Jun 27, 3:40 PM CDT, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ST LOUIS MO
340 PM CDT MON JUN 27 2011

.DISCUSSION...
/339 PM CDT MON JUN 27 2011/

MAIN CONCERN IS HOW MUCH AREAL COVERAGE OF THUNDERSTORMS THERE WILL
BE THIS EVENING AND WILL THE STORMS THAT DEVELOP BE SEVERE AND/OR
HEAVY RAINFALL PRODUCERS.

THE THREE MCS'S FROM LAST NIGHT AND EARLIER TODAY REALLY STABILIZED
THE ATMOSPHERE WITH CINH STILL 100-200 J/KG OVER MUCH OF THE AND AND
LITTLE CU APPARENT ALONG THE EAST-WEST ORIENTED CONVERGENCE ZONE
OVER THE CENTRAL PART OF THE CWA.  THERE IS INCREASING CU ALONG THE
COLD FRONT THAT CURRENTLY EXTENDS FROM EAST IOWA INTO WEST CENTRAL
MISSOURI...BUT IT IS LACKING A DISTINCTIVE WIND SHIFT AND
CONSEQUENTLY ANY DECENT MOISTURE CONVERGENCE.  THINK A BETTER
LOCATION FOR STORM INITIATION MAY BE ALONG RESIDUAL BOUNDARY OVER
SOUTHWESTERN MISSOURI WHERE MLCAPES ARE BETWEEN 2000-4000 J/KG WITH
NO CINH.  THINK THERE IS A REASONABLE POSSIBILITY THAT THUNDERSTORMS
WILL DEVELOP OVER THE NEXT FEW HOURS OVER SOUTHERN MISSOURI AND MOVE
EAST INTO THE SOUTHERN CWA THIS EVENING.  CAN ALSO SEE THE POTENTIAL
FOR STORMS TO DEVELOP AS THE COLD FRONT INTERACTS WITH THE
AFOREMENTIONED CONVERGENCE ZONE OVER THE CWA.  OVERALL...HAVE
LOWERED POPS IN MOST OF THE CWA TONIGHT...WITH THE BEST CHANCE
REMAINING FROM THE EASTERN OZARKS INTO SOUTH CENTRAL ILLINOIS.
THINK MOST LIKELY SCENARIO FOR SEVERE WEATHER IS IF SEVERE
THUNDERSTORMS DEVELOP OVER SOUTHWESTERN MISSOURI MOVE EASTWARD INTO
THE SOUTHERN PART OF THE CWA AS SUPERCELLS OR MORE LIKELY ANOTHER
MCS.   WHILE THE GROUND IS SATURATED OVER MUCH OF THE AREA...HAVE
BEGUN TO TRIM BACK ON THE FLASH FLOOD WATCH OVER CENTRAL AND
NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS WHERE PWAT VALUES ARE
NOT AS HIGH AS YESTERDAY AND STORM COVERAGE ISOLATED.  IF
THUNDERSTORM DEVELOPMENT IS NOT WIDESPREAD...THEN REST OF THE WATCH
MAY NEED TO BE CANCELED BEFORE MIDNIGHT.

THINK THAT STORM COVERAGE WILL BE LIMITED AFTER MIDNIGHT AS UPPER
FLOW BECOMES INCREASINGLY NORTHWESTERLY PUSHING COLD FRONT OUT OF
THE AREA.  THEN UPPER RIDGE BUILDS OVER THE AREA THE NEXT FEW DAYS
MAKING DRY WEATHER THE RULE.  STILL LOOKS LIKE THAT TEMPERATURES
WILL INCREASE THROUGH LATE WEEK WITH HEAT INDEX VALUES SURPASSING
100 DEGREES.  SOME QUESTION ON HOW HOT IT WILL BE OVER THE WEEKEND
AS MEDIUM RANGE MODELS ARE IN DECENT AGREEMENT THAT THERE MAY BE
MORE CLOUDS AND A CHANCE OF RAIN OVER THE WEEKEND.

BRITT

&&

.AVIATION...
/1207 PM CDT MON JUN 27 2011/

THE WARM FRONT THAT HAS BEEN IN THE AREA FOR SEVERAL DAYS WAS
PUSHED BACK TO THE SOUTH OVERNIGHT BY SEVERAL THUNDERSTORM
COMPLEXES. A COLD FRONT WAS ALSO APPROACHING THE AREA FROM THE
NORTH. THESE FEATURES WILL SUPPORT AFTERNOON THUNDERSTORMS ONCE
AGAIN AT THE TAF SITES. WINDS WILL TURN NWLY BEHIND THE COLD
FRONT.

SPECIFICS FOR KSTL...THUNDERSTORMS ARE POSSIBLE AGAIN THIS
AFTERNOON NEAR A WARM FRONT THAT HAS BEEN UNABLE TO LIFT
NORTHWARD. AN APPROACHING COLD FRONT SHOULD MOVE THROUGH KSTL BY
04Z TONIGHT WITH WINDS TURNING NWLY AFTER FROPA. VFR CONDITIONS
WITH SCT DIURNAL CU ARE EXPECTED TOMORROW BEHIND THE FRONT.

KANOFSKY

&&

.LSX WATCHES/WARNINGS/ADVISORIES...
MO...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR CRAWFORD MO-
     FRANKLIN MO-GASCONADE MO-JEFFERSON MO-LINCOLN MO-ST.
     CHARLES MO-ST. FRANCOIS MO-ST. LOUIS CITY MO-ST. LOUIS MO-
     STE. GENEVIEVE MO-WARREN MO-WASHINGTON MO.

IL...FLASH FLOOD WATCH UNTIL MIDNIGHT CDT TONIGHT FOR BOND IL-CALHOUN
     IL-CLINTON IL-FAYETTE IL-GREENE IL-JERSEY IL-MACOUPIN IL-
     MADISON IL-MARION IL-MONROE IL-MONTGOMERY IL-RANDOLPH IL-
     ST. CLAIR IL-WASHINGTON IL.

&&

WFO LSX
Hazardous weather outlook, Jun 27, 4:00 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ST LOUIS MO
400 PM CDT MON JUN 27 2011

ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027-
034>036-041-042-047>052-059>065-072>075-084-085-099-281215-
GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL-
MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL-
CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO-
LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO-
AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO-
LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO-
ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO-
WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO-
MADISON MO-REYNOLDS MO-
400 PM CDT MON JUN 27 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND
CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS.

.DAY ONE...TONIGHT

THERE IS A CHANCE OF THUNDERSTORMS OVER THE REGION THIS EVENING. A
FEW STORMS COULD STILL PRODUCE LOCALLY HEAVY RAINFALL THAT COULD
PRODUCE CAUSE FLASH FLOODING. IN ADDITION...A FEW STORMS COULD
PRODUCE LARGE HAIL...DAMAGING WIND GUSTS IN EXCESS OF 60 MPH AND
ISOLATED TORNADO MAINLY SOUTH OF INTERSTATE 70.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THERE IS A CHANCE FOR THUNDERSTORMS OVER THE AREA SUNDAY AND
SUNDAY NIGHT.

POTENTIALLY DANGEROUS HEAT AND HUMIDITY ARE SET TO BUILD INTO THE
REGION FOR THURSDAY AND FRIDAY...ESPECIALLY FOR THE SAINT LOUIS
METRO AREA...WITH HEAT INDEX VALUES REACHING AS HIGH AS 105
DURING THE AFTERNOON AND EARLY EVENING HOURS. THIS MAY CONTINUE
THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED THROUGH THIS EVENING. SPOTTERS
ARE ENCOURAGED TO REPORT SEVERE WEATHER...HEAVY RAINFALL OF AN
INCH OR GREATER...OR ANY FLOODING TO THE NATIONAL WEATHER
SERVICE.

BRITT

The office that day

Everything else NWS St. Louis, MO issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 26, 7:18 PM CDTSevere Thunderstorm WarningLSXFranklin, Gasconade, Warren14 min
Jun 26, 7:26 PM CDTSevere Thunderstorm WarningLSXCallaway, Gasconade, Montgomery, Osage38 min
Jun 26, 8:28 PM CDTRiver Flood WarningLSXBoone, Callaway, Cole, Moniteau65 days
Jun 26, 8:30 PM CDTFlash Flood WarningLSXKnox, Lewis12 hr
Jun 26, 8:34 PM CDTSevere Thunderstorm WarningLSXKnox, Lewis41 min
Jun 26, 9:09 PM CDTRiver Flood WarningLSXLewis4 days
Jun 26, 9:09 PM CDTRiver Flood WarningLSXMarion5 days
Jun 26, 9:16 PM CDTSevere Thunderstorm WarningLSXLewis59 min
Jun 27, 12:11 AM CDTSevere Thunderstorm WarningLSXKnox19 min
Jun 27, 12:26 AM CDTSevere Thunderstorm WarningLSXKnox, Lewis, Marion, Monroe, Ralls, Shelby49 min
Jun 27, 12:52 AM CDTSevere Thunderstorm WarningLSXAudrain, Boone, Callaway, Monroe, Montgomery, Pike and 1 more53 min
Jun 27, 12:55 AM CDTTornado WarningLSXMarion, Monroe, Ralls, Shelby20 min
Jun 27, 1:08 AM CDTTornado WarningLSXMarion, Monroe, Pike, Ralls37 min
Jun 27, 1:13 AM CDTSevere Thunderstorm WarningLSXLewis, Marion62 min
Jun 27, 1:27 AM CDTSevere Thunderstorm WarningLSXAudrain, Callaway, Lincoln, Montgomery, Pike, Saint Charles and 1 more63 min
Jun 27, 1:43 AM CDTTornado WarningLSXPike32 min
Jun 27, 2:04 AM CDTSevere Thunderstorm WarningLSXLincoln, Saint Charles, Saint Louis41 min
Jun 27, 2:17 AM CDTSevere Thunderstorm WarningLSXCallaway, Crawford, Franklin, Gasconade, Jefferson, Montgomery and 5 more43 min
Jun 27, 2:42 AM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Saint Charles, Saint Louis, City of Saint Louis48 min
Jun 27, 3:01 AM CDTSevere Thunderstorm WarningLSXFranklin, Jefferson, Sainte Genevieve, Saint Francois, Washington29 min
Jun 27, 3:14 AM CDTRiver Flood WarningLSXMarion4 days
Jun 27, 4:18 AM CDTSevere Thunderstorm WarningLSXCole, Moniteau, Osage23 min
Jun 27, 8:22 AM CDTAreal Flood WarningLSXKnox, Lewis12 hr
Jun 27, 8:25 AM CDTRiver Flood WarningLSXMarion4 days
Jun 27, 3:11 PM CDTRiver Flood WarningLSXFranklin, Warren22 days
Jun 27, 3:11 PM CDTRiver Flood WarningLSXSaint Charles, Saint Louis44 days

Nearby

River Flood Warnings in Missouri, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.